

Technical Deep Dive: Information Technologies for Improving Land Administration Services

November 13-17, 2017 Tokyo and Kobe

World Bank Tokyo Development Learning Center (TDLC) Land Thematic Group and Geospatial Community of Practice (CoP)

Overview

The Tokyo Development Learning Center (TDLC) is organizing a Technical Deep Dive (TDD) on Information Technology for Improving Land Administration Services, in collaboration with the World Bank's Land and Geospatial Global Solution Group, Land Policy Thematic Group, and the Geospatial Community of Practice from November 13 to 17, 2017.

The TDD will provide a platform for knowledge exchange and structured learning on key topics related to the use of information technology for improving land administration. Good practice knowledge and experience from Japan and other countries will be highlighted as will the experiences of the participating country delegations. Among others, Japan's experience with Land Use Management, Geospatial technology for advanced cadastral functions and National Spatial Data Infrastructure (NSDI), especially with regards to geodetic infrastructure, fundamental data, and regulatory framework presents a significant opportunity for knowledge sharing and collaborative learning. Tentative topics of discussion include the following:

- Land administration system modernization. Effective systems for recording land ownership, values, and use are a critical foundation to the efficient operation of any economy. Building a modern land administration system requires addressing several policy issues. However, policy goals cannot be achieved unless there is a functioning land administration infrastructure with up-to-date and accessible information technology. Therefore, the TDD will discuss experiences with automation of land administration systems which ensure that process and procedures for land transactions is more time and cost efficient, and ensures the reliability and consistency of information.
 - Land Administration Law, Regulation and Institution provides governments with an infrastructure for implementing land policies and land management strategies in support of suitable development.
 - o Information Technologies for Improving Land Administration. Well-designed land administration contributes to growth in gross domestic product, creates new business opportunities, boosts revenue generating capacity, and contributes to productivity related savings. It also provides a location based context for business information, and a holistic and integrated approach to problem solving, decision making, planning and service delivery to guide government and strategic investments that supports private sector development and support sustainable development.
 - o Land Administration through Spatial Data Infrastructure. However, such systems also need a spatial framework to operate. In this context, the TDD will explore the role of Land Administration Systems as part of a broader National Spatial Data Infrastructure (SDI) has a key role to play as the world becomes increasingly digital,



societies become more information dependent, and we need to make sense of and exploit the vast volumes of spatial data.

Participants will include practitioners and decision makers from World Bank client countries, Task Team Leaders (TTLs) or senior project team members, as well as resource partners from countries/local governments who could showcase different approaches and experiences related to the TDD topics such as computerization and digitalization of land records systems or a SDI roadmap—from diagnostic to implementation. Resource partners' preliminary identified include:

- Lithuania(spatial development strategy)
- Singapore Land Authority (data integration systems) Participation through VC

Objectives

This TDD will provide an opportunity for World Bank client country delegations to develop a deeper understanding of Information Technology for improving Land Administration. Delegations will derive great benefit from:

- Cutting edge policy thinking and technical knowledge delivered through engaging learning sessions;
- Peer learning and networking through experience exchange sessions;
- Tacit knowledge exchanges through applicable site visits;
- Opportunity to engage directly with Japanese academia, municipalities, ministries and the private sector to learn of innovative solutions and to identify areas of further collaboration and knowledge exchange;
- Follow-up operational support to assist in the successful application of knowledge gained through the TDD, provided through the TDLC program.

Format

TDDs offer an immersive approach to knowledge exchange including workshops, site visits, peer-peer knowledge sharing and action planning, which aims to support development or ongoing implementation of World Bank funded projects. Key characteristics include:

- "Objective" focused structure: Demand driven and problem solving orientation, with possible technical assistance, including consultation and expert visit to client nations through City Partnership Program and other programs
- Knowledge exchange to foster operations: Knowledge exchange and Just-In-Time-Assistance and potential technical assistance for clients and World Bank Task Teams
- Structured Learning: Delivery of structured learning for clients and partners such as e-learning courses, and package of selected Knowledge Exchange Instruments before during, and after the TDD in Japan
- Application to Knowledge Networks: Contribution of relevant inputs to COP to support
 development of their knowledge assets such as case studies and best practice lessons and to
 diffuse them to broader community

Budget

The organizers will cover the following expenses (following World Bank policies):

- Airfares, hotel and actual expenses for all participants not based in Japan
- Simultaneous translation services (to/from English-Japanese)
- Venue for training, including required technology facilities
- Local Transportation
- Meals



DAY 1	MONDAY, NOVEMBER 13 TOKYO
SCHEDULE	
8:30-9:00	Breakfast and Registration
9:00-9:40 (40 min)	Welcome and technical deep dive objectives Agenda Setting Overall Facilitation: Dan Levine, Senior Officer, TDLC, WBG Welcome Remarks Opening: Anna Wellenstein, Director, WBG Icebreakers/Energizer Cultural Bingo
	 Haruka Imoto, KM Analyst, TDLC, WBG
9:40-10:40 (60 min)	Introduction - Session I Setting a stage on Information Technologies for Improving Land Administration Services Format: Presentation It will set up the context and importance of Land Administration services for sustainable development, what is the Land and Geospatial doing about it and what are
	the objectives and expected outcomes of the TDD
	Jorge Muñoz, WBGWael Zakout, WBG
10:40-11:00	Wael Zakout, WBG Group Photo and Coffee Break
11:00-13:00	Framing Session – Session II
(120 min)	Setting a stage: Japan's journey on how using Information Technologies improved Land Administration Services to citizens Format: Presentation and Panel discussion/Interview Firstly, a recount of Japan Land Administration's history will be presented, followed by a panel discussion on how an automated land administration system is used by national and local governments and how it is integrated into the broader spatial data infrastructure. Moderator: Phil Karp, TDLC, WBG Makoto Sato, Director for Land Use Control Coordination, Policy Planning Division, Land Economy and Construction Industries Bureau, Ministry of Land, Infrastructure, Transport and Tourism (MLIT) Yoshiki Aoyama, Senior Officer for Geospatial Information, National Land Information Division, National Spatial Planning and Regional Policy Bureau, Ministry of Land, Infrastructure, Transport and Tourism (MLIT) Takayuki Ishizeki, Deputy Director of Geospatial Information Planning Office, Planning Department, Geospatial Information Authority of Japan, Ministry of Land, Infrastructure, Transport and Tourism (MLIT)
13:00-14:00 14:00-15:40 (100min)	Lunch Shift and Share: Putting Clients in perspective — "From local to global and back" Format: Shift and Share Shift and Share" presentations by the teams on the challenges, opportunities and lessons learned on land and spatial practices by client countries

	 Representatives from 8 countries Moderators: Phil Karp, WBG Overall facilitation guidance: Haruka Imoto, TDLC, WBG
15:40-16:00	Coffee Break – Ideas Sharing
16:00-17:40 (100min)	Shift and Share: Putting Clients in perspective – "From local to global and back" Format: Shift and Share Shift and Share" presentations by the teams on the challenges, opportunities and lessons learned on land and spatial practices by client countries
	Representatives from 7 countriesModerators: Phil Karp, WBG
17:40-18:00	Wrap-up Comments from participants/Practice Mangers/Experts/Task Team Leaders Facilitator: Dan Levine, TDLC, WBG
18:00	Dinner at Kappogi "Grandma's Izakaya", Iino Building B1F, 2-1-1 Uchisaiwaicho Chiyoda Tokyo



DAY 2	TUESDAY, NOVEMBER 14 TOKYO
SCHEDULE	
8:00-8:30	Check out and luggage drop off
8:30-9:00	Coffee and Network
9:00-9:30	Reflections and Key Take-Aways from D1
(20 min)	 Facilitator: Gayatri Singh, Urban Specialist, WBG
9:30-10:40	Thematic Session: Effective Land Administration – Law, Regulation, Institutions and
(70 min)	Technology Challenges.
	Format: Presentation and Interview to resource countries
	10-minute lighting presentation from the resource countries representatives on how
	to ensure effective systems for recording land ownership, values, and use? How are the functioning land administration regulation and infrastructure are placed?
	 Arvydas Bagdonavicius, Deputy Director, Administration, State Enterprise Centre of Registers, Lithuania
	 Interviewer: Alvaro Federico Barra, Land Administration Specialist, TDLC, WBG
10:40-11:00	Coffee Break
11:00-12:00	Peer to peer discussion (discussion within each country)
	Facilitator: Phil Karp, WBG
12:00-13:00 (60 min)	Picnic Lunch (B1F on football area)
13:00 -14:10	Thematic Session: NSDI/Geospatial/Cadastre:
(70 min)	Theme: Mapping the Road of SDI – from diagnostics to implementation
	 Siau Yong, Director, Geo Spatial and Data, Singapore Land Authority – VC Facilitator: Gayatri Singh, Urban Specialist, WBG
14:10-15:00	Wrap-up and reflection
	Comments from participants/Practice Mangers/Experts/Task Team Leaders
	■ Facilitator: Phil Karp, WBG
15:00-16:30	Getting Ready and bus ride from TDLC to Haneda Airport
16:30	Check-in
17:40-19:00	Flight to Kobe from Haneda Airport (BC 113)
19:00-20:30	Bus ride to the hotel and check-in
	Free time

DAY 3	WEDNESDAY, NOVEMBER 15 KOBE
SCHEDULE	
8:00-8:30	Breakfast at your hotel
8:45-9:00	Meet at bus stop and bus ride to the session venue
9:00-9:30	Reflections and Key Take-Aways from D2
	■ Facilitator: Dan Levine, TDLC, WBG
	Comment from Anna
	 Anna Wellenstein, Director, WBG
9:30-10:30	Looking Land Administration from Local Authority' Point of view – Cadastral function and
(60 min)	taxing
(Format: Interview (Repeat twice - 30 min Interview + 15 min Q&A)
	Yoshikazu Kajiuchi, Manager, Fixed Property Tax Division, Taxation
	Department, Administration and Finance Bureau, Kobe City Government
	Representative, Kobe City Government (TBC)
	 Interviewer: Alvaro Federico Barra/Gayatri Singh/TDLC
	Venue: Hotel Sunroute Sopra Kobe
	1-1-22 Isobedori, Chuo-ku Kobe City, Hyogo, Japan
10:30-10:50	Coffee
10:50-11:50	Looking Land Administration from Local Authority's Point of view - Modernizing Land
	·
(60 min)	Management
	Format: Interview (Repeat twice - 30 min Interview + 15 min Q&A)
	 Akita Daisuke, Assistant Manager, Urban Planning Division, Housing and Urban
	Planning Bureau, Kobe City Government
	Masaya Nakagawa, Manager, ICT Development, Creative City Promotion
	Department, Planning and Coordination Bureau, Kobe City Government
	 Interviewer: Alvaro Federico Barra/Gayatri Singh/TDLC
11:50-12:40	Country Table Discussion & Planning for Peer Assist Session
	Facilitator: Phil Karp, WBG
12:40-13:30	Lunch
13:30-14:00	Travel to Minatogawa Area, Hyogo Ward
14:00-16:00	Site Visit 1 (Walk and Talk of the Town): City of Kobe, Hyogo Prefecture
	Participants will visit and hear from City of Kobe how the city utilizes GIS in their urban
	planning, urban development (and disaster risk management).
	 Akita Daisuke, Assistant Manager, Urban Planning Division, Housing and Urban
	Planning Bureau, Kobe City Government
	 Masaya Nakagawa, Manager, ICT Development, Creative City Promotion
	Department, Planning and Coordination Bureau, Kobe City Government
16:00-16:45	Travel back to hotel conference venue
16:45-17:30	Wrap-up and reflection
	Comments from participants/Practice Mangers/Experts/Task Team Leaders
	■ Facilitator: Dan Levine, TDLC, WBG
17:30-18:15	Bus ride to Rokko Mountain
18:15-20:00	Dinner on top of Rokko Mountain

DAY 4	THURSDAY, NOVEMBER16 KOBE
SCHEDULE	
7:00-8:30	Breakfast at your hotel
8:30	Check-out and Luggage Drop Off
8:45-9:00	Meet at bus stop and bus ride to the session venue
9:00-10:00	Briefing lecture before site visit
	Format: Presentation and Q&A
	 Noritoshi Funabiki, Assistant Director of Regional Arrangement, Planning
	Division, Agriculture Department, Economic and Tourism Bureau, Kobe City
	Government
	 Daisuke Sato, Assistant Director of Land Utilization, Planning Division,
	Agriculture Department, Economic and Tourism Bureau, Kobe City
	Government
	Venue: Hotel Sunroute Sopra Kobe
	1-1-22 Isobedori, Chuo-ku Kobe City, Hyogo, Japan
10:00-10:30	Bus ride to (TBC in rural area in Kobe City)
10:30-12:00	Site Visit 2 (Walk and Talk of the Rural Area): Nishi Ward, City of Kobe, Hyogo Prefecture
(90 min)	Participants will visit and hear from City of Kobe how the city managed the balanced
	rural and urban development, land use, the boundary of the city control area and
	agricultural land, abandoned land and house
	Noritoshi Funabiki, Assistant Director of Regional Arrangement, Planning
	Division, Agriculture Department, Economic and Tourism Bureau, Kobe City
	Government Daisuke Sato, Assistant Director of Land Utilization, Planning Division
	 Daisuke Sato, Assistant Director of Land Utilization, Planning Division, Agriculture Department, Economic and Tourism Bureau, Kobe City
	Government
12:00-13:00	Bus ride back to the session venue
13:00-14:00	Lunch
14:00-15:00	Explanation about action plan
(60 min)	 Dan Levine, Senior Officer, TDLC, WBG
(00 11111)	Presentation of TDLC operational support
	Yuko Okazawa, Urban Specialist, TDLC, WBG
	WB Perspectives and Expectations
	Facilitator: Phil Karp, WBG
	 Jorge Munoz, Practice Manager, WBG
	 Wael Zakout, Lead Land Administration Specialist, WBG
	Venue: Hotel Sunroute Sopra Kobe
15:00-16:30	Action Plan Preparation
(90 min)	Each country team works on action planning preparation
16:30-17:00	Wrap-up
	Facilitator: Dan Levine, TDLC, WBG
17:30-18:00	Bus to airport and check-in
19:10-20:20	Flight to Haneda (BC 116)
20:20	Bus to Hotel and check-in

DAY 5	FRIDAY, NOVEMBER 17 TOKYO
SCHEDULE	
8:30-9:00	Coffee and Networking
9:00-10:00	Peer Assist
(60 min)	 Facilitator: Phil Karp/TDLC, WBG in cooperation with TDLC
10:00-11:30 (90 min)	Preparation of action plans
11:30-12:30	Action Plan Presentations
(60 min)	Each delegation presents/pitches their action plan; comments from expert panel
	Facilitator: Dan Levine, TDLC, WBG
	 Experts consisting of WBG experts, international and Japanese expert
12:30-13:30	Lunch
13:30-14:30	Action Plan Presentations (2)
(60 min)	Each delegation present their action plan based on the presentations, peer to peer
	learning, site visits and modules.
	Facilitator: Dan Levine, TDLC, WBG
	 Experts consisting of WBG experts, international and Japanese expert
14:30-15:00	Coffee and Networking Break
15:00-16:00	Action Plan Presentations (3)
(60 min)	Each delegation present their action plan based on the presentations, peer to peer
	learning, site visits and modules.
	Facilitator: Dan Levine, TDLC, WBG
	 Experts consisting of WBG experts, international and Japanese expert
16:00-16:40	Feedback on the workshop (survey using PollEV)
(40 min)	Phil Karp, WBG
	Next Steps
	 Jorge Munoz, Practice Manager, WBG
17:00-	Farewell Cocktail at TDLC